MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS
Catalog Number 816022100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a patient sample with an anti-s showed a false negative reaction when tested with cell #7 of biotestcell-i11 plus.The customer returned the supposedly defective product and also anti-human globulin anti-igg, but not the patient sample that had caused a false negative test result.Testing in our quality control laboratory is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a patient sample with an anti-s showed a false negative reaction when tested with cell #7 of biotestcell-i11 plus in the tube technique.The customer returned the supposedly defective product and also the anti-human globulin (ahg) anti-igg reagent, but not the patient sample that had caused a false negative test result.At the time we received the supposedly defective product, the affected lot biotestcell-i11 plus was already expired.Nevertheless the returned product's sample cell #7 of biotestcell-i11 plus was tested with seraclone anti-s and seraclone anti-s.Cell #7 showed a clearly positive reaction with seraclone anti-s and a negative reaction with seraclone anti-s.These reactions correspond to the antibody identification table and the results of the incoming good inspection as well as the results of the donation center that provided the donor unit for cell #7.The correct function of the ahg anti-igg submitted by customer was also verified.Testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell-i11 plus functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL I11 PLUS
Common Device Name
BIOTESTCELL I11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key5965630
Report Number9610824-2016-00061
Device Sequence Number339504
Product Code KSZ
UDI-Device Identifier07611969952441
UDI-Public07611969952441
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2016
Device Catalogue Number816022100
Device Lot Number8627011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8527070-05